Alert archive / Iowa / Flash Flood Warnings in 2007

Flash Flood Warning 59, NWS Des Moines, IA

August 19, 2007Webster County, Iowa

NWS Des Moines, IA issued this flash flood warning at Aug 19, 2007, 11:46 PM CDT for Webster County, Iowa. It was in force for 6 hr. 6 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 19, 2007, 11:46 PM CDT (04:46 UTC)
Expired
Aug 20, 2007, 5:45 AM CDT
In force
6 hr
Issued by
NWS Des Moines, IA
Area
Whole counties

County Webster County, IA

The radar

The Des Moines radar (KDMX), 86 km from the middle of the area, began a volume at 04:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 19, 11:50 PM CDTFLASH FLOODMoorland, IAWATER OVER THE ROAD ON HIGHWAY C66 BETWEEN HIGHWAY 169 AND CLARE. EMERGENCY PERSONNEL HAVING TROUBLE GETTING AROUND FORT DODGE DUE TO FLOODED ROADS.
Aug 20, 1:39 AM CDTFLASH FLOODFort Dodge, IAHIGHWAY 169 SOUTH OF FORT DODGE WAS IMPASSABLE.
Aug 20, 3:00 AM CDTFLASH FLOOD2 S Clare, IABLACKTOP COUNTY ROAD P41 WASHED OUT 2 MILES NORTH OF HIGHWAY 7...TIME ESTIMATED TO BE AROUND 3 AM CDT.
Aug 20, 3:17 AM CDTFLASH FLOODMoorland, IACAR STRANDED IN WATER OVER UNDERPASS ALONG HIGHWAY 20.
Aug 20, 3:35 AM CDTFLASH FLOODFort Dodge, IADES MOINES RIVER OUT OF BANKS AND FLOODING RC TRAIL IN FORT DODGE. REPORTED BY PUBLIC.
Aug 20, 3:53 AM CDTFLASH FLOODBarnum, IALIZARD CREEK FLOODING ROADS NEAR BARNUM. HIGHWAY 169 AND 20 INTERSECTION REMAINS CLOSED DUE TO WATER OVER THE ROAD. NUMEROUS ROADS IN FORT DODGE REMAIN UNDER WATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 4.8 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2007-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2841 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2007-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2841 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
965 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.6
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KDMX 200448
FFWDMX
IAC187-201045-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1146 PM CDT SUN AUG 19 2007

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WEBSTER COUNTY IN CENTRAL IOWA...
  THIS INCLUDES THE CITY OF FORT DODGE...

* UNTIL 545 AM CDT

* AT 1142 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR            
  INDICATED VERY HEAVY RAIN FROM THUNDERSTORMS OVER CENTRAL          
  AND NORTHERN WEBSTER COUNTY.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FORT DODGE
  AIRPORT...VINCENT...DUNCOMBE...CLARE...BARNUM AND BADGER.

THIS WARNING REPLACES THE URBAN AND SMALL STREAM FLOOD ADVISORY THAT 
WAS PREVIOUSLY IN EFFECT FOR WEBSTER COUNTY.

RADAR ESTIMATES AND GAGE REPORTS INDICATED 2 TO 3 INCHES OF RAIN HAS 
FALLEN ALREADY...WITH ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES 
POSSIBLE IN THE WARNED AREA.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 4265 9444 4264 9398 4246 9398 4247 9393
      4221 9394 4220 9441 4242 9442 4247 9441
      4248 9445
TIME...MOT...LOC 0446Z 180DEG 0KT 4246 9418

$$

KINNEY
5 follow-up statements
000 
WGUS73 KDMX 200548
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1246 AM CDT MON AUG 20 2007

IAC187-201045-
WEBSTER IA-
1246 AM CDT MON AUG 20 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 AM CDT FOR
WEBSTER COUNTY...

LOCAL LAW ENFORCEMENT OFFICIALS REPORT FLASH FLOODING IS ONGOING 
ACROSS PARTS OF WEBSTER COUNTY.  WATER WAS OVER THE ROAD ON HIGHWAY 
C66 BETWEEN HIGHWAY 169 AND CLARE. EMERGENCY PERSONNEL ARE HAVING 
TROUBLE GETTING AROUND FORT DODGE DUE TO FLOODED ROADS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FORT DODGE.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE OVERNIGHT
IN THE WARNED AREA...AND ADDITIONAL POTENTIALLY LIFE THREATENING 
FLASH FLOODING IS EXPECTED TO CONTINUE

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

LAT...LON 4265 9444 4264 9398 4246 9398 4247 9393
      4221 9394 4220 9441 4242 9442 4247 9441
      4248 9445
TIME...MOT...LOC 0546Z 180DEG 0KT 4246 9418

$$

KINNEY
000 
WGUS73 KDMX 200647
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
144 AM CDT MON AUG 20 2007

IAC187-201045-
WEBSTER IA-
144 AM CDT MON AUG 20 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 AM CDT FOR
WEBSTER COUNTY...

AT 140 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A THAT 
HIGHWAY 169 SOUTH OF FORT DODGE WAS IMPASSIBLE. WIDESPREAD FLASH 
FLOODING WAS ONGOING AND TRAVEL WAS NOT ADVISED. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FORT DODGE

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE 
WARNED AREA FROM STORMS OVER THE AREA NOW...AND MORE STORMS WITH 
VERY HEAVY RAIN OVER CALHOUN COUNTY THAT WILL MOVE INTO THE AREA 
THROUGH 3 AM.  

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 4265 9444 4264 9398 4246 9398 4247 9393
      4221 9394 4220 9441 4242 9442 4247 9441
      4248 9445
TIME...MOT...LOC 0644Z 180DEG 0KT 4246 9418

$$

RUSSELL
000 
WGUS73 KDMX 200745
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
239 AM CDT MON AUG 20 2007

IAC187-201045-
WEBSTER IA-
239 AM CDT MON AUG 20 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 AM CDT FOR
WEBSTER COUNTY...

AT 235 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING VERY 
HEAVY RAIN OVER SOUTHERN HALF OF WEBSTER COUNTY. EARLIER REPORTS 
INDICATED HIGHWAY 169 WAS UNDER WATER IN MANY LOCATIONS AND 
WIDESPREAD POTENTIALLY LIFE THREATENING FLASH FLOODING WAS 
OCCURRING. 

TRAVEL ACROSS THE COUNTY IS NOT ADVISED. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FORT 
DODGE...COALVILLE...OTHO AND LEHIGH.  

ADDITIONAL RAINFALL AMOUNTS OF TWO TO THREE INCHES IS POSSIBLE 
ACROSS THE SOUTHERN HALF OF WEBSTER COUNTY. 

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 4265 9444 4264 9398 4246 9398 4247 9393
      4221 9394 4220 9441 4242 9442 4247 9441
      4248 9445
TIME...MOT...LOC 0739Z 180DEG 0KT 4246 9418

$$

RUSSELL
000 
WGUS73 KDMX 200846
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
341 AM CDT MON AUG 20 2007

IAC187-201045-
WEBSTER IA-
341 AM CDT MON AUG 20 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 AM CDT FOR
WEBSTER COUNTY...

AT 330 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT A CAR 
WAS STRANDED AT A FLOODED UNDERPASS ON HIGHWAY 20 NEAR MORELAND. THE 
NORTHBOUND LANE OF HIGHWAY 169...SOUTH OF FORT DODGE...WAS STILL 
CLOSED...AND THE DES MOINES RIVER WAS OUT OF ITS BANKS AND FLOODING 
A RECREATIONAL TRAIL NEAR FORT DODGE. LAW ENFORCEMENT EARLIER 
REPORTED A COUNTY ROAD WAS IMPASSABLE NEAR CLARE.

STRONG THUNDERSTORMS ARE EXITING SOUTHERN WEBSTER COUNTY...AND 
ADDITIONAL HEAVY RAIN THROUGH DAY BREAK IS NOT LIKELY. HOWEVER...THE 
POTENTIAL FOR LIFE THREATENING FLASH FLOODING STILL EXISTS. 

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 4265 9444 4264 9398 4246 9398 4247 9393
      4221 9394 4220 9441 4242 9442 4247 9441
      4248 9445
TIME...MOT...LOC 0841Z 180DEG 0KT 4246 9418

$$

KINNEY
000 
WGUS73 KDMX 200952
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
445 AM CDT MON AUG 20 2007

IAC187-201045-
WEBSTER IA-
445 AM CDT MON AUG 20 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 AM CDT FOR
WEBSTER COUNTY...

AT 442 AM CDT...THE PUBLIC REPORTED THE DES MOINES RIVER OUT OF ITS 
BANKS IN FORT DOIDGE AN FLOODING SOME LOCAL TRAILS. IN ADDITION 
NUMEROUS ROADS WERE UNDER WATERI FORT DODGE. 

EMERGENCY MANAGEMENT REPORTED THAT THE LIZARD CREEK WAS OUT OF ITS 
BANKS AND FLOODING A FEW ROADS NEAR BARNUM AND THAT HIGHWAY 169 AND 
HIGHWAY 20 INTERSECTION REMAINS CLOSED DUE TO WATER OVER THE    
ROAD. WIDESPREAD FLASH FLOODING WAS STILL OCCURRING ACROSS THE AREA. 

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

LAT...LON 4265 9444 4264 9398 4246 9398 4247 9393
      4221 9394 4220 9441 4242 9442 4247 9441
      4248 9445
TIME...MOT...LOC 0945Z 180DEG 0KT 4246 9418

$$

RUSSELL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 7:05 PM CDT, 4 hours 41 minutes earlier.

Area forecast discussion, Aug 19, 7:05 PM CDT, 4 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
705 PM CDT SUN AUG 19 2007

.SYNOPSIS...

NEARLY STATIONARY FRONT WOBBLING NORTH ACROSS THE STATE LATE THIS
AFTERNOON WITH TROPICAL MOISTURE FEED WELL IN PLACE ONCE AGAIN.
THUNDERSTORMS CONTINUE TO DEVELOP NORTH OF BOUNDARY ACROSS SOUTHERN
MN AND ARE HEADING EAST ALONG H850 FRONTAL ZONE. OVER SOUTHERN
SECTIONS OF THE FORECAST AREA...CONTINUE TO SEE INFLUX OF OLD ERIN
MOISTURE WITH AREAS OF THUNDERSTORMS INCREASING. MAINTAINING FLASH
FLOOD WATCH TONIGHT ACROSS THE NORTH WHERE ADDITIONAL RAINFALL
EXPECTED. SOUTHERN PORTIONS CAN TAKE A FEW INCHES WITH LESS IMPACT
EXPECTED THERE.

.SHORT TERM...TONIGHT...

DEEP TROPICAL MOISTURE PLUME CONTINUES TO STREAM NORTH INTO THE
STATE TNT. THOUGH THE GREATEST LIFT INITIALLY APPEARS TO BE ALONG
AND NORTH OF THE IA-MN BORDER...RUC MODEL HAS COME AROUND TO SHOW
INCREASING LIFT WITH STRONGER AND MORE NORTHERLY MOISTURE TRANSPORT
OVER THE ENTIRE FORECAST AREA THIS EVENING AND GRADUALLY SHIFTING
THE GREATER MOISTURE TRANSPORT MORE EAST NORTHEAST BY 03Z LATER THIS
EVENING. H700 WAVE OVER THE DAKOTAS SHOULD HELP KEEP PATTERN
PROGRESSIVE OVER THE NORTH THOUGH SOME STORMS EXPECTED TO FIRE INTO
THE WARM SECTOR THIS EVENING ALONG THE FRONTAL BOUNDARY AS IT DRIFTS
SOUTHEAST WITH TIME. THIS MAY MITIGATE SOME HYDRO ISSUES OVER THE
NORTH BUT WILL HOLD ONTO FLASH FLOOD WATCH DUE TO FACT THAT LITTLE
IF ANY ADDITIONAL RAINFALL TNT WILL CAUSE PROBLEMS. OLD ERIN STILL A
PROBLEM...AS MOISTURE TRANSPORT AND PLUME WILL CROSS THE SOUTHEAST
THIRD OF FORECAST AREA THROUGH 06Z...WITH SOME HEAVY RAINFALL
POSSIBLE THERE. GFS/NAM MUCH FARTHER EAST WITH TRACK THIS
EVENING...AND AM FOLLOWING RUC MORE CLOSELY. FFG RUNNING HIGHER
SOUTHEAST COUNTIES WITH VALUES GENERALLY IN THE 2.5 TO 3.5 RAINFALL
SO WILL NOT EXTEND WATCH ANY FARTHER SOUTH ATTM THOUGH SOME TOTALS
MAY COME IN ABOVE TWO INCHES IN SOME CASES. H700 WAVE NORTH WILL
LIFT EAST AFTER 06Z AND RAINFALL SHOULD DIMINISH AT THAT TIME.
ACROSS THE SOUTH EXPECT THE RAIN TO DIMINISH BETWEEN THE 04 AND 08Z
TIMEFRAME AS OLD ERIN SPINS EAST BY MORNING. FOLLOWING THAT...FOG
MAY BECOME AN ISSUE IN THE WAKE OF THE THESE SYSTEMS AS WINDS REMAIN
LIGHT BY MORNING. WITH GO WITH AREAS OF FOG FOR NOW.

.LONG TERM...MONDAY THROUGH SUNDAY

ACTIVE WEATHER PATTERN TO CONTINUE FOR THE WORK WEEK AS THE SURFACE
BOUNDARY IS NEVER FORECAST TO LEAVE IOWA UNTIL FRIDAY NIGHT. SEVERAL
ROUNDS OF CONVECTIVE WEATHER ARE LIKELY TO OCCUR...WITH HIGHEST
PROBABILITES OVER NORTHERN IOWA WHERE SOME HEAVY RAINS HAVE ALREADY
FALLEN...MAKING LOCAL FLOODING THE BIGGEST THREAT FOR THE WEEK.
WESTERLY FLOW ALOFT WILL PROVIDE ENOUGH SHEAR AT TIMES FOR ISOLATED
SEVERE WEATHER. CONDITIONS SOUTH OF THE FRONT WILL REMAIN TROPICAL
WITH HIGHS CLOSE TO 90 AND DEWPOINTS WELL INTO THE 70S. TEMPERATURES
A BIT MORE PROBLAMATIC NORTH SINCE THERE IS A SLIM POSSIBILITY THAT
COOLER AND DRIER AIR COULD SLIP IN FOR A SHORT SPELL.

SPECIFICALLY...AFTER TONIGHT HEAVY RAIN CHANCES APPEAR TO BE MOST
LIKELY WITH CONVECTIVE COMPLEXES THAT ARE EXPECTED TO DEVELOP MONDAY
EVENING AND MOVING ACROSS NORTHERN IOWA...WITH REPEAT ACTION
POSSIBLE ACROSS THE SAME AREA TUESDAY NIGHT. RETURN FLOW OF COPIOUS
MOISTURE AND THETA-E ADVECTION IS RAPID ACROSS THIS AREA AS A SERIES
OF SHORT WAVES COMES OUT IN THE WLY FLOW ALOFT. DIFFICULT TO SEE
ENOUGH OF A BREAK IN THIS PATTERN THROUGH THURSDAY NIGHT...SO
CHANCES FOR THUNDERSTORMS REMAIN IN THE FORECAST THROUGH FRIDAY.
LONGER RANGE MODELS AGREE THAT A RIDGE WILL BUILD SOMEWHAT TO THE
WEST PUSHING A SURFACE HIGH INTO IOWA AND THE UPPER MIDWEST FOR
FRIDAY AND SATURDAY...WHICH SHOULD END THE PERSISTENT RAIN CHANCES
AND DROP TEMPERATURES AND DEWPOINTS BACK TO COMFORTABLE LEVELS.

ALL OF THESE RAIN CHANCES LEAVE THE POSSIBILITY OF ADDITIONAL FLASH
FLOOD WATCHES AND POSSIBLE RIVER FLOODING EVENTUALLY FOR THE
NORTHERN HALF OF THE STATE. CEDAR RIVER IS NOW EXPECTED TO REACH
BANK FULL...AND COULD GO HIGHER IF RAINS TARGET THE SAME AREAS FOR A
COUPLE OF DAYS IN A ROW.

.AVIATION...20/00Z

A FRONT REMAINS IN PLACE ACROSS NORTH CENTRAL INTO EAST CENTRAL
IOWA. CONVECTION WITH HEAVY RAIN CONTINUES TO IMPACT MAINLY MCW/ALO
THIS EVENING. HAVE CONTINUED FORECAST OF LOW STRATUS AND FOG AFTER
MIDNIGHT. THERE MAY BE ADDITIONAL CONVECTION DEVELOPING MONDAY
AFTERNOON ESPECIALLY NORTH BUT WILL NOT TRY TO PEG THE TIMING WITH
THIS ISSUANCE.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH THROUGH 4 AM
MONDAY IAZ004>007-IA015>017-IA023>028-IA035>039-IA049>050-

&&

SHORT TERM...REV
LONG TERM...JUNGBLUTH
AVIATION...KINNEY
Hazardous weather outlook, Aug 19, 11:15 PM CDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
1115 PM CDT SUN AUG 19 2007

IAZ004>007-015>017-023>028-035>039-047>050-201100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-WEBSTER-
HAMILTON-HARDIN-GRUNDY-BLACK HAWK-BOONE-STORY-MARSHALL-TAMA-
1115 PM CDT SUN AUG 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL BE NUMEROUS THROUGH THE OVERNIGHT HOURS. THESE
STORMS WILL CONTAIN HEAVY RAINFALL WITH THE POTENTIAL TO PRODUCE 1
TO 2 INCHES WITH ISOLATED AMOUNTS OF 3 TO 5 INCHES.

A FLASH FLOOD WATCH IS ALSO IN EFFECT FOR THE AREA. PLEASE REFER TO
THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE FOR THUNDERSTORMS EACH DAY FROM MONDAY THROUGH
SATURDAY...SEVERE WEATHER AND LOCALLY HEAVY RAINFALL ARE POSSIBLE.
TIMING AND SPECIFIC THREAT WILL BE DEFINED IN LATER FORECASTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS OF HEAVY RAINFALL WOULD BE HELPFUL.

IAZ033-034-044>046-057>062-070>075-081>086-092>097-201100-
SAC-CALHOUN-CRAWFORD-CARROLL-GREENE-AUDUBON-GUTHRIE-DALLAS-POLK-
JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-
UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
1115 PM CDT SUN AUG 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

MAINLY NON SEVERE THUNDERSTORMS WILL BECOME MORE NUMEROUS THROUGH
THE EVENING HOURS. SOME OF THE STORMS MAY PRODUCE HEAVY RAINFALL
RANGING FROM ONE TO THREE INCHES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE FOR THUNDERSTORMS EACH DAY FROM MONDAY THROUGH
FRIDAY...SEVERE WEATHER AND LOCALLY HEAVY RAINFALL ARE POSSIBLE.
TIMING AND SPECIFIC THREAT WILL BE DEFINED IN LATER FORECASTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT NECESSARY AT THIS TIME.

In the hours before

Local storm report, Aug 19, 9:06 PM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
906 PM CDT SUN AUG 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0849 PM     FLASH FLOOD      4 SW HAMPTON            42.70N 93.26W
08/19/2007                   FRANKLIN           IA   LAW ENFORCEMENT

            SEVERAL COUNTY GRAVEL ROADS COMPLETELY WASHED OUT OR
            PARTIALLY WASHED OUT. ROADS MAINLY AFFECTED SOUTH OF
            105TH STREET AND IN THE AREA OF RAVEN AND 40TH STREET.

&&

MRUSSELL
Local storm report, Aug 19, 9:07 PM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
907 PM CDT SUN AUG 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HEAVY RAIN       PILOT MOUND             42.16N 94.02W
08/19/2007  M3.00 INCH       BOONE              IA   TRAINED SPOTTER

            MEASURED IN 1 HOUR.

&&

MRUSSELL
Local storm report, Aug 19, 9:14 PM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
914 PM CDT SUN AUG 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0908 PM     HEAVY RAIN       N PILOT MOUND           42.17N 94.02W
08/19/2007  M3.75 INCH       BOONE              IA   TRAINED SPOTTER

            NWS TRAINED SPOTTER REPORTS 3.75 INCHES IN 1.5 HOURS.

&&

CCOGIL
Local storm report, Aug 19, 11:09 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1109 PM CDT SUN AUG 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0542 PM     FLASH FLOOD      DUNKERTON               42.57N 92.16W
08/19/2007                   BLACK HAWK         IA   LAW ENFORCEMENT

            BRIDGE WASHED OUT IN THE 7700 BLOCK OF EAST BIG ROCK ROAD
            NEAR DUNKERTON. TIME IS TIME OF REPORT.

&&

RK
Local storm report, Aug 19, 11:10 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1110 PM CDT SUN AUG 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     FLASH FLOOD      DUNKERTON               42.57N 92.16W
08/19/2007                   BLACK HAWK         IA   LAW ENFORCEMENT

            ROAD WASHED OUT IN THE 3400 BLCOK OF NORTH PILOT GROVE
            NEAR DUNKERTON. TIME IS TIME OF REPORT.

&&

RK
Local storm report, Aug 19, 11:16 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1116 PM CDT SUN AUG 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 PM     FLASH FLOOD      PILOT MOUND             42.16N 94.02W
08/19/2007                   BOONE              IA   LAW ENFORCEMENT

            SEVERAL GRAVEL AND HARD TOP ROADS CLOSED OVER NORTHERN
            BOONE COUNTY...MAINLY NORTHWEST OF BOONE.

&&

BF

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 7:28 PM CDTSevere Thunderstorm WarningDMXHamilton, Hardin30 min
Aug 19, 7:35 PM CDTTornado WarningDMXHardin20 min
Aug 19, 9:41 PM CDTFlash Flood WarningDMXBoone6 hr
Aug 20, 12:10 AM CDTFlash Flood WarningDMXWright6 hr
Aug 20, 12:11 AM CDTFlash Flood WarningDMXCalhoun6 hr
Aug 20, 12:27 AM CDTFlash Flood WarningDMXFranklin6 hr
Aug 20, 12:40 AM CDTFlash Flood WarningDMXButler6 hr
Aug 20, 12:50 AM CDTFlash Flood WarningDMXHumboldt6 hr
Aug 20, 1:14 AM CDTFlash Flood WarningDMXPocahontas6 hr
Aug 20, 3:55 AM CDTFlash Flood WatchDMXAdair, Adams, Appanoose, Audubon, Black Hawk, Boone and 45 more4 days
Aug 20, 4:45 AM CDTRiver Flood WarningDMXWebster12 hr
Aug 20, 4:57 AM CDTRiver Flood WarningDMXBlack Hawk, Butler16 hr
Aug 20, 5:08 AM CDTRiver Flood WarningDMXBoone, Hamilton, Webster8 days
Aug 20, 5:59 AM CDTFlash Flood WarningDMXEmmet, Kossuth6 hr
Aug 20, 9:27 AM CDTFlash Flood WarningDMXEmmet, Kossuth4 hr
Aug 20, 9:34 AM CDTSevere Thunderstorm WarningDMXSac56 min
Aug 20, 10:14 AM CDTSevere Thunderstorm WarningDMXCalhoun, Pocahontas34 min
Aug 20, 10:18 AM CDTFlash Flood WarningDMXBoone, Calhoun, Greene, Pocahontas, Webster4 hr
Aug 20, 10:18 AM CDTFlash Flood WarningDMXBoone, Calhoun, Greene, Humboldt, Pocahontas, Webster4 hr
Aug 20, 10:24 AM CDTSevere Thunderstorm WarningDMXCrawford51 min

Nearby

Flash Flood Warnings in Iowa, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.